Advanced Search
Article Contents
Article Contents

Homoclinic tangencies to resonant saddles and discrete Lorenz attractors

  • * Corresponding author:Ivan Ovsyannikov.

    * Corresponding author:Ivan Ovsyannikov.
Abstract / Introduction Full Text(HTML) Figure(5) Related Papers Cited by
  • We study bifurcations of periodic orbits in three parameter general unfoldings of certain types quadratic homoclinic tangencies to saddle fixed points. We apply the rescaling technique to first return (Poincaré) maps and show that the rescaled maps can be brought to a map asymptotically close to the 3D Henon map $\bar x=y,\bar y=z,\bar z = M_1 + M_2 y + B x - z^2$ which, as known [14], exhibits discrete Lorenz attractors in some open domains of the parameters. Based on this, we prove the existence of infinite cascades of systems possessing discrete Lorenz attractors near the original diffeomorphism.

    Mathematics Subject Classification: Primary: 37C29, 37C70, 37G25.


    \begin{equation} \\ \end{equation}
  • 加载中
  • Figure 1.  Schematic examples of pseudohyperbolic attractors. (a) Shilnikov-Turaev wild spiral attractor for a four-dimensional flow. (b) A discrete super-Lorenz attractor that contains a saddle fixed point $O$, pieces of its unstable (one-dimensional) manifolds are drown. Fixed points $O_1$ and $O_2$ (with $\dim W^u(O_i) = 2$ do not belong to the attractor, they are posed in "holes".

    Figure 2.  Plots of attractors of map (1) observed numerically in [14] for $M_1=0,B=0.7$ and $M_2=0.85$ (left) or $M_2=0.815$ (right). In the left panel, the projection on the $(x,y)$-plane is also displayed. In the right panel, a "figure-eight" saddle closed invariant curve inside the lacuna is shown.

    Figure 3.  The main steps of the creation of a discrete (c) Lorenz attractor; (d) figure-eight attractor.

    Figure 4.  Two examples of 3D diffeomorphisms with nontransversal heteroclinic cycles containing two fixed points $O_1$ and $O_2$ of type $(2,1)$: (a) $O_1$ is a saddle-focus, this case was studied in [20]; (b) $O_1$ and $O_2$ are both saddle-foci, this case was studied in [13].

    Figure 5.  Examples of 3D maps with quadratic homoclinic tangencies to a saddle fixed point $O$ of conservative type (whose bifurcations lead to the birth of discrete Lorenz attractors): (a) $O$ is a conservative saddle-focus [12]; (b) $O$ is a general saddle and the tangency is not simple [15]; (c) $O$ is a resonant saddle ($\lambda_1 = -\lambda_2$), studied in the present paper.

  •   V. S. Afraimovich , V. V. Bykov  and  L. P. Shilnikov , On attracting structurally unstable limit sets of Lorenz attractor type, Trudy Moskov. Mat. Obshch., 44 (1982) , 150-212. 
      V. S. Aframovich and L. P. Shilnikov, Strange attractors and quasiattractors, in Nonlinear Dynamics and Turbulence eds. G. I. Barenblatt, G. Iooss and D. D. Joseph, Boston, Pitmen, 1983.
      A. Arneodo, P. Coullet and C. Tresser, Possible new strange attractors with spiral structure, Comm. Math. Phys. , 79 (1981), 573-579, available at http://projecteuclid.org/euclid. cmp/1103909142. doi: 10.1007/BF01209312.
      E. Colli , Infinitely many coexisting strange attractors, Ann. Inst. H. Poincar Anal. Non Linéaire, 15 (1998) , 539-579.  doi: 10.1016/S0294-1449(98)80001-2.
      A. S. Gonchenko  and  S. V. Gonchenko , Lorenz-like attractors in nonholonomic models of a rattleback, Nonlinearity, 28 (2015) , 3403-3417.  doi: 10.1088/0951-7715/28/9/3403.
      A. S. Gonchenko and S. V. Gonchenko, Variety of strange pseudohyperbolic attractors in three-dimensional generalized Hénon maps, Physica D: Nonlinear Phenomena, 337 (2016), 43-57, arXiv: 1510.02252. doi: 10.1016/j.physd.2016.07.006.
      A. S. Gonchenko , S. V. Gonchenko  and  A. O. Kazakov , Richness of chaotic dynamics in nonholonomic models of a Celtic stone, Regul. Chaotic Dyn., 18 (2013) , 521-538.  doi: 10.1134/S1560354713050055.
      A. S. Gonchenko, S. V. Gonchenko, A. O. Kazakov and D. V. Turaev, Simple scenarios of onset of chaos in three-dimensional maps Internat. J. Bifur. Chaos Appl. Sci. Engrg. 24 (2014), 1440005, 25pp. doi: 10.1142/S0218127414400057.
      A. S. Gonchenko , S. V. Gonchenko , I. I. Ovsyannikov  and  D. V. Turaev , Examples of Lorenz-Like Attractors in Hénon-Like Maps, Math. Model. Nat. Phenom., 8 (2013) , 48-70.  doi: 10.1051/mmnp/20138504.
      A. S. Gonchenko , S. V. Gonchenko  and  L. P. Shilnikov , Towards scenarios of chaos appearance in three-dimensional maps, Rus. J. Nonlin. Dyn., 8 (2012) , 3-28. 
      S. V. Gonchenko , V. S. Gonchenko  and  J. C. Tatjer , Bifurcations of three-dimensional diffeomorphisms with non-simple quadratic homoclinic tangencies and generalized Hénon maps, Regul. Chaotic Dyn., 12 (2007) , 233-266.  doi: 10.1134/S156035470703001X.
      S. V. Gonchenko , J. D. Meiss  and  I. I. Ovsyannikov , Chaotic dynamics of three-dimensional Hénon maps that originate from a homoclinic bifurcation, Regul. Chaotic Dyn., 11 (2006) , 191-212.  doi: 10.1070/RD2006v011n02ABEH000345.
      S. V. Gonchenko  and  I. I. Ovsyannikov , On global bifurcations of three-dimensional diffeomorphisms leading to Lorenz-like attractors, Mat. Model. of Nat. Phenom, 8 (2013) , 71-83.  doi: 10.1051/mmnp/20138505.
      S. V. Gonchenko , I. I. Ovsyannikov , C. Simó  and  D. Turaev , Three-dimensional Hénon-like maps and wild Lorenz-like attractors, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 15 (2005) , 3493-3508.  doi: 10.1142/S0218127405014180.
      S. V. Gonchenko , I. I. Ovsyannikov  and  J. C. Tatjer , Birth of discrete lorenz attractors at the bifurcations of 3D maps with homoclinic tangencies to saddle points, Regul. Chaotic Dyn., 19 (2014) , 495-505.  doi: 10.1134/S1560354714040054.
      S. V. Gonchenko and L. P. Shilnikov, Moduli of systems with a structurally unstable homoclinic Poincare curve, (Russian), Izv. Ross. Akad. Nauk Ser. Mat. , 56 (1992), 1165-1197, English translation: Russian Acad. Sci. Izv. Math. , 41 (1993), 417-445. doi: 10.1070/IM1993v041n03ABEH002270.
      S. V. Gonchenko , L. P. Shilnikov  and  D. V. Turaev , Dynamical phenomena in systems with structurally unstable Poincare homoclinic orbits, Dokl. Akad. Nauk, 330 (1993) , 144-147. 
      S. V. Gonchenko , L. P. Shilnikov  and  D. V. Turaev , Dynamical phenomena in systems with structurally unstable Poincare homoclinic orbits, Chaos, 6 (1996) , 15-31.  doi: 10.1063/1.166154.
      S. V. Gonchenko , L. P. Shilnikov  and  D. V. Turaev , On dynamical properties of multidimensional diffeomorphisms from Newhouse regions, Nonlinearity, 21 (2008) , 923-972.  doi: 10.1088/0951-7715/21/5/003.
      S. V. Gonchenko , L. P. Shilnikov  and  D. V. Turaev , On global bifurcations in three-dimensional diffeomorphisms leading to wild Lorenz-like attractors, Regul. Chaotic Dyn., 14 (2009) , 137-147.  doi: 10.1134/S1560354709010092.
      S. V. Gonchenko , O. V. Sten'kin  and  D. V. Turaev , Complexity of homoclinic bifurcations and $Ω$-moduli, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 6 (1996) , 969-989.  doi: 10.1142/S0218127496000539.
      M. W. Hirsch, C. C. Pugh and M. Shub, Invariant manifolds. Lecture Notes in Math. Springer-Verlag, Berlin, 583 (1977), ⅱ+149 pp.
      A. J. Homburg , Periodic attractors, strange attractors and hyperbolic dynamics near homoclinic orbits to saddle-focus equilibria, Nonlinearity, 15 (2002) , 1029-1050.  doi: 10.1088/0951-7715/15/4/304.
      L. Mora  and  M. Viana , Abundance of strange attractors, Acta Math., 171 (1993) , 1-71.  doi: 10.1007/BF02392766.
      S. E. Newhouse, The abundance of wild hyperbolic sets and non-smooth stable sets for diffeomorphisms, Inst. Hautes Études Sci. Publ. Math. , 50 (1979), 101-151. Available from: http://www.numdam.org/item?id=PMIHES_1979__50__101_0.
      S. E. Newhouse, J. Palis and F. Takens, Bifurcations and stability of families of diffeomorphisms, Inst. Hautes Études Sci. Publ. Math. , 57 (1983), 5-71. Available from: http://www.numdam.org/item?id=PMIHES_1983__57__5_0.
      I. M. Ovsyannikov  and  L. P. Shil'nikov , On systems with a saddle-focus homoclinic curve, Mat. Sb. (N.S.), 130 (1986) , 552-570. 
      I. M. Ovsyannikov and L. P. Shilnikov, Systems with a homoclinic curve of multidimensional saddle-focus, and spiral chaos, (Russian), Mat. Sb. , 182 (1991), 1043-1073; English translation in Math. USSR-Sb. 73 (1992), 415-443.
      J. Palis  and  M. Viana , High dimension diffeomorphisms displaying infinitely many periodic attractors, Ann. of Math., 140 (1994) , 207-250.  doi: 10.2307/2118546.
      A. L. Shilnikov , On bifurcations of the Lorenz attractor in the Shimuizu-Morioka model. Homoclinic chaos, Phys. D, 62 (1993) , 338-346.  doi: 10.1016/0167-2789(93)90292-9.
      A. L. Shilnikov , L. P. Shilnikov  and  D. V. Turaev , Normal forms and Lorenz attractors, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 3 (1993) , 1123-1139.  doi: 10.1142/S0218127493000933.
      L. P. Shilnikov , On the generation of a periodic motion from trajectories doubly asymptotic to an equilibrium state of saddle type, Mat. Sb. (N.S.), 77 (1968) , 461-472. 
      L. P. Shilnikov, A. L. Shilnikov, D. V. Turaev and L. O. Chua, Methods of Qualitative Theory in Nonlinear Dynamics, Part Ⅰ World Scientific, 1998. doi: 10.1142/9789812798596.
      T. Shimizu  and  N. Morioka , On the bifurcation of a symmetric limit cycle to an asymmetric one in a simple model, Phys. Lett. A, 76 (1980) , 201-204.  doi: 10.1016/0375-9601(80)90466-1.
      J. C. Tatjer , Three-dimensional dissipative diffeomorphisms with homoclinic tangencies, Ergodic Theory Dynam. Systems, 21 (2001) , 249-302.  doi: 10.1017/S0143385701001146.
      G. Tigan  and  D. Turaev , Analytical search for homoclinic bifurcations in Morioka-Shimizu model, Phys. D, 240 (2011) , 985-989.  doi: 10.1016/j.physd.2011.02.013.
      D. V. Turaev , On dimension of nonlocal bifurcational problems, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 6 (1996) , 919-948.  doi: 10.1142/S0218127496000515.
      D. V. Turaev and L. P. Shilnikov, An example of a wild strange attractor, (Russian), Mat. Sb. , 189 (1998), 137-160; English translation: Sb. Math. , 189 (1998), 29-314. doi: 10.1070/SM1998v189n02ABEH000300.
      D. V. Turaev and L. P. Shilnikov, Pseudo-hyperbolisity and the problem on periodic perturbations of Lorenz-like attractors, (Russian) Dokl. Akad. Nauk. , 418 (2008), 23-27; English translation: Dokl. Math. , 77 (2008), 17-21. doi: 10.1134/S1064562408010055.
  • 加载中



Article Metrics

HTML views(1875) PDF downloads(219) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint